Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 3, 2007, 1:46 PM CDT for Mahnomen County, Minnesota. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 1:46 PM CDT (18:46 UTC)
- Expired
- Jul 3, 2007, 2:23 PM CDT
- In force
- 37 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Mahnomen County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 108 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 1:51 PM CDT | TSTM WND GST 62 | 3 Sse Mahnomen, MN | WIND MEASURED AT MNDOT RWIS SITE. WINDS GUSTED TO 62 MPH FOR AROUND 10 MINUTES...UNTIL 201 PN CDT. |
| Jul 3, 2:01 PM CDT | TSTM WND GST 62 | 3 Sse Mahnomen, MN | WIND MEASURED AT MNDOT RWIS SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 031846 SVRFGF MNC087-031945- /O.NEW.KFGF.SV.W.0087.070703T1846Z-070703T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 146 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MAHNOMEN COUNTY IN NORTHWEST MINNESOTA... * UNTIL 245 PM CDT * AT 135 PM CDT...WEATHER SPOTTERS REPORTED NICKEL SIZE HAIL 1 MILE WEST OF MAHNOMEN. THE STORM WAS LOCATED NEAR MAHNOMEN...OR 34 MILES NORTH OF DETROIT LAKES...MOVING TO THE SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 7 MILES SOUTHWEST OF BEAULIEU AT 200 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4739 9606 4720 9605 4717 9577 4733 9573 $$ DK
3 follow-up statements
000 WWUS53 KFGF 031900 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 159 PM CDT TUE JUL 3 2007 MNC087-031945- /O.CON.KFGF.SV.W.0087.000000T0000Z-070703T1945Z/ MAHNOMEN MN- 159 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL MAHNOMEN COUNTY... THE STORM WAS LOCATED 6 MILES EAST OF WAUBUN...OR 27 MILES NORTH OF DETROIT LAKES...MOVING TO THE SOUTHEAST AT 25PH. AT 140 PM CDT...WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 3 MILES SOUTH OF MAHNOMEN. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4739 9606 4720 9605 4717 9577 4733 9573 $$ DK
000 WWUS53 KFGF 031908 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 207 PM CDT TUE JUL 3 2007 MNC087-031945- /O.CON.KFGF.SV.W.0087.000000T0000Z-070703T1945Z/ MAHNOMEN MN- 207 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL MAHNOMEN COUNTY... AT 151 PM CDT...A WIND GUST TO 62 MPH WAS REPORTED 3 MILES SSE OF MAHNOMEN AT THE MNDOT RWIS SENSOR. THE STORM WAS LOCATED 4 MILES NORTHEAST OF WAUBUN...OR 29 MILES NORTH OF DETROIT LAKES...MOVING TO THE EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN MAHNOMEN COUNTY AT 220 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4739 9606 4720 9605 4717 9577 4733 9573 $$ DK
000 WWUS53 KFGF 031923 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 224 PM CDT TUE JUL 3 2007 MNC087-031934- /O.CAN.KFGF.SV.W.0087.000000T0000Z-070703T1945Z/ MAHNOMEN MN- 224 PM CDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MAHNOMEN COUNTY IS CANCELLED... AT 224 PM CDT...SEVERE THUNDERSTORM DISSIPATED IN CENTRAL MAHNOMEN COUNTY. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4739 9606 4720 9605 4717 9577 4733 9573 $$ DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:43 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 3, 1:43 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 143 PM CDT TUE JUL 3 2007 .UPDATE... BRIEF UPDATE EARLY THIS AFTN TO REMOVE PCPN AND REDUCE SKY COVER HCO-GFK-VCY WESTWARD. SHORT WAVE MOVING THRU ATTM WITH CLEARING RIGHT BEHIND IT AND STORMS DEVELOPING EAST OF IT. WOULD THINK CHC OF THUNDER RE-DEVELOPING BEHIND SHORT WAVE IS VERY LOW...EXCEPTION IS UP IN WCNTRL MB DUE TO TERRAIN INFLUENCES. && .PREV DISCUSSION... /ISSUED 929 AM CDT TUE JUL 3 2007/ UPDATE... UPDATED TO DROP SVR TSTM WATCH FOR ERN ND AND ALSO TO CANCEL THE DENSE FOG ADV FOR NORTH CENTRAL/WCNTRL MN AS VSBYS ARE IMPROVING QUICKLY AS LOW CLOUDS BURN OFF IN THE BJI-DTL-FFM AREAS. QUESTION OF THE DAY IS TSTM RE-DEVELOPMENT. THRU 18Z DID CUT MENTION OF TSTMS NEARLY ALL AREAS EXCEPT RIGHT ALONG CANADIAN BORDER FROM HALLOCK TO BAUDETTE DUE TO CURRENT ACTIVITY ON RADAR ALONG CANADIAN BORDER. DID KEEP POPS GOING PRETTY MUCH AS PREV FCST FOR THIS AFTN. UNCERTAINITY DOES EXIST IN WHERE TSTMS WILL FIRE THIS AFTN AS SFC TROUGH WILL REMAIN RATHER DIFFUSE. ATTM BEST CHC WILL BE EAST OF A ROX-FAR LINE...BUT STILL CANNOT RULE OUT DVL BASIN SO KEPT LOW POP THERE TOO. AFTER 00Z LINGERING CHC PUSHES TO FAR SOUTHEASTERN CWA. PREV DISCUSSION... /ISSUED 230 AM CDT TUE JUL 3 2007/ AVIATION... PRIMARILY VFR CONDITIONS TODAY WITH PLENTY OF MID/HIGH LEVEL CLOUDS AND SCT TSRA. WILL SEE SOME SPOTTY IFR CIGS/VSBY IN BR OVER NW MN THIS AM AND WDLY SCT VFR CIGS IN STRONGER STORMS TODAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
Hazardous weather outlook, Jul 3, 1:40 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 140 PM CDT TUE JUL 3 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 140 PM CDT TUE JUL 3 2007 ...A RISK OF SEVERE THUNDERSTORMS OVER WEST CENTRAL MINNESOTA THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER PARTS OF WEST CENTRAL AND NORTH CENTRAL MINNESOTA AND EXTREME SOUTHEAST NORTH DAKOTA EAST OF A BAUDETTE TO FOSSTON TO FARGO TO LISBON LINE. A FEW OF THESE WILL BECOME SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND WIND GUSTS OVER 60 MPH...ESPECIALLY IN THE AREAS AROUND BEMIDJI...PARK RAPIDS...DETROIT LAKES AND WADENA AREAS. THE STORMS WILL EXIT THE REGION EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RIDDLE
In the hours before
Local storm report, Jul 3, 10:51 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1051 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG 4 SE MADDOCK 47.92N 99.47W
07/03/2007 BENSON ND PUBLIC
4 INCH DIAMETER BRANCHES AND OLD TREES DOWN
&&
DKThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:37 AM CDT | Dense Fog Advisory | FGF | Becker, Beltrami, Clearwater, Hubbard, Lake of the Woods, Otter Tail and 1 more | 5 hr |
| Jul 3, 1:33 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 57 min |
| Jul 3, 1:57 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.